Journal of Family Medicine and Primary Care

CASE REPORT
Year
: 2017  |  Volume : 6  |  Issue : 2  |  Page : 453--454

Severe hyponatremia associated with escitalopram


Gautam Rawal1, Raj Kumar1, Sankalp Yadav2 
1 Department of Respiratory Intensive Care, Max Super Specialty Hospital, Saket, New Delhi, India
2 Department of Medicine and TB, Chest Clinic Moti Nagar, North Delhi Municipal Corporation, New Delhi, India

Correspondence Address:
Dr. Gautam Rawal
Flat No. 417, Dhruva Apartments, Plot No. 4, I. P. Extension, Patparganj, New Delhi - 110 092
India

Hyponatremia is a rare but potentially fatal complication of selective serotonin reuptake inhibitor (SSRI) therapy with only limited cases of escitalopram as the causative drug. We report the case of a 54-year-old hypertensive female who was admitted to the hospital with seizure episode and subsequently diagnosed to have severe hyponatremia due to SSRI-induced syndrome of inappropriate antidiuretic hormone (SIADH) with the cause attributed to the short history of intake of escitalopram for depression. All SSRIs, including escitalopram, can cause SIADH and should be used with caution in the depressive patients with regular monitoring of electrolytes, especially in the elderly.


How to cite this article:
Rawal G, Kumar R, Yadav S. Severe hyponatremia associated with escitalopram.J Family Med Prim Care 2017;6:453-454


How to cite this URL:
Rawal G, Kumar R, Yadav S. Severe hyponatremia associated with escitalopram. J Family Med Prim Care [serial online] 2017 [cited 2019 Sep 16 ];6:453-454
Available from: http://www.jfmpc.com/article.asp?issn=2249-4863;year=2017;volume=6;issue=2;spage=453;epage=454;aulast=Rawal;type=0